Respond to this messageReturn
Original Message
  • Welcome to the Forum Bonnie..
    • Cliff (no login)
      Posted Jul 18, 2010 10:41 PM

      I echo the comments,and advice other members have stated.
      Having said that....May I ask what symptoms did your husband present to the ER?

      By his ejection fraction percentage alone, reveals he has a reduced systolic function. Did the doctors have an etiology that his heart failure was due to "Atrial Fibrillation" ?

      Paroxysmal Atrial Fibrillation in itself, is quite common amongst the population.
      However it generally lasts for hours, sometimes days,then corrects itself. However, if your husband has history of Hypertension, smokes, or consumes alchohol on a regular basis...this can in most cases contribute to constant A-fib.

      I noticed that you mentioned your cardiologist may be anticipating a "Abalation"
      This is basically done in the upper two chambers of the heart, called the "Atria" Your "SA" node generally sends signals to your ventricles, and "AV" node.

      When you have an irregular heart-beat, and your blood pools rather than being pumped out of the chambers, this is when you risk a blood clot forming, such as the "Transient -Ischemic-Attack ( TIA) or called a mini-stroke.

      The medications your husband are currently prescribed, work together in concert, to treat Congestive heart failure, help sustain a strong regular heart-beat, and your anti-coagulant medication will help reduce the possibility of another clot.

      Generally the doctors titrate each of these medications. I would make certain that his digoxin levels be monitored closely, so as to not create ventricular arrhythmia,s as well.

      Coreg,and Digoxin both help to alleviate the irregular heart rates. I also must add, that it is imperative that you follow a stringent Heart-healthy diet,in regards to your Coumadin. For too much consumption of "Vitamin K" can
      interfere with the anti-coagulation properties.

      I,m certain there are brochures,and Literature your Doctor can give you, in regards to the foods to avoid, in large amounts. This way it will maintain a proper PT/INR reading when tested. ( He may have done so already)

      I myself had a Trans-Esophageal-Echo-Cardiogram ( TEE)upon presenting my CHF symptoms back in 2003. It,s normal for a patient to have some mild-moderate Mitral Valve, Tricuspid Valve regurgitation as we age.

      As long as the test does not reveal stenosis,or prolapse. This may be why your Cardiologist deems it as nothing to be concerned about. However keep in mind,that mitral valve insufficiency can lead to A-fib,and Heart Failure.

      I must add also, as another member mentioned...Has your Cardiologist mentioned the possibility of a "Implanted Cardioverter- Defibrillator"?( ICD)
      For with the low EF%,and other criteria...he may fall under the guidelines.

      It,s quite possible that he has chosen to do an abalation first. I myself was diagnosed with wide complex tachycardia,s, both atrial,and ventricular, to include V-Fib.

      Please understand that with todays technology,and Lifestyle changes, along with properly taking meds prescribed. The chances are that your husband will improve....it may be gradually, but he will.

      As others have expressed...it is hard to remember, but take notes of the doubts,and questions you may have. And if you feel the need, simply take a family member along to your drs visit,and allow them to advocate on your husbands treatment and care. You can 'never" be too well informed.

      Take Care, and may God Bless.
      Hoping we hear from you soon...

      Warm regards,
      Cliff

    Login Status
  • You are not logged in
    • Login
      Password
       

      Optional
      Provides additional benefits such as notifications, signatures, and user authentication.


      Create Account
    Your Name
    Message Title
    Message Text
    Options